Alert archive / Florida / Tornado Warnings in 2006
Tornado Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 21, 2006, 5:05 AM CST for Holmes County, Florida. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2006, 5:05 AM CST (11:05 UTC)
- Expired
- Mar 21, 2006, 5:30 AM CST
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Holmes County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 5:25 AM CST | TSTM WND DMG | Miller Crossroads, FL | ONE HOME SUFFERED ROOF DAMAGE IN BETHLEHEM. |
| Mar 21, 5:25 AM CST | TSTM WND DMG | Miller Crossroads, FL | ONE HOME SUFFERED ROOF DAMAGE IN BETHLEHEM. SOME MINOR TREE DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 211105 TORTAE FLC059-211130- /O.NEW.KTAE.TO.W.0015.060321T1105Z-060321T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 605 AM EST TUE MAR 21 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... HOLMES COUNTY IN THE PANHANDLE OF FLORIDA * UNTIL 630 AM EST(530 AM CST) * AT 603 AM EST(503 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR BARKER STORE...OR ABOUT 7 MILES SOUTH OF GENEVA...MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MILLER CROSSROADS BY 610 AM EST(510 AM CST)... ARDS CROSSROADS AND HOLLAND CROSSROADS BY 615 AM EST(515 AM CST)... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. LAT...LON 3097 8598 3081 8600 3084 8574 3096 8562 $$ 7-TREXLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 21, 1:45 AM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 21, 1:45 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 AM EST TUE MAR 21 2006
.SYNOPSIS...A WARM FRONT JUST NORTH OF MY GEORGIA ZONES EXTENDED
WEST INTO A BROAD SURFACE LOW LOCATED ALONG THE ALABAMA/MISSISSIPPI
BORDER. A WEAK COLD FRONT/TROUGH THEN EXTENDED SOUTHWARD FROM THE
LOW THROUGH MOBILES CWA AT 06Z. A SECONDARY LOW WAS LOCATED OVER
NORTHWEST ARKANSAS WITH A STRONGER COLD FRONT PUSHING ACROSS EAST
TEXAS. ALL OF THE ACTIVE WEATHER LAST NIGHT AND EARLY THIS MORNING
WAS ALONG AND NORTH OF THE WARM FRONT.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)...THE AFOREMENTIONED SURFACE
LOWS ARE FORECAST TO MOVE EAST TODAY DRAGGING THEIR ASSOCIATED COLD
FRONTS WITH THEM. BY 18Z THE MAIN FRONT SHOULD HAVE PUSHED THROUGH
ALL BUT OUR SOUTHEAST BIG BEND ZONES. SPC HAS PLACED OUR SOUTHEAST
BIG BEND ZONES IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.
SUFFICIENT SURFACE HEATING ALONG WITH DEW POINTS IN THE 60S...WILL
RESULT IN MODERATE INSTABILITY FOR THIS AREA. FORECAST SOUNDINGS
SHOW STRONG VERTICAL SHEAR WITH STEEP LOW-LEVEL LAPSE RATES
SUGGESTING THE GREATEST THREAT WILL BE DAMAGING WINDS. WILL BREAK
OUT THESE FLORIDA ZONES AND MENTION SEVERE THREAT IN FIRST PERIOD.
OTHERWISE...POPS WILL BE IN THE CHANCE CATEGORY ALL ZONES WITH
MAINLY MORNING WORDING FOR ALL BUT OUR EASTERNMOST ZONES. HIGH
PRESSURE BUILDS IN BEHIND THE FRONT TONIGHT AND WEDNESDAY. THEN...A
SHORT WAVE TROUGH WILL APPROACH THURSDAY BRINGING A RETURN OF DEEP
MOISTURE TO THE REGION ALONG WITH CHANCES FOR RAIN. WILL TAPER POPS
SLIGHT NORTH TO CHANCE SOUTH FOR NOW. TEMPS WILL BE ABOVE NORMAL
TODAY COOLING TO BELOW CLIMO BY THURSDAY.
.LONG TERM...(FRIDAY THROUGH MONDAY)...GENERALLY FAIR WEATHER AND
BELOW NORMAL TEMPS ARE EXPECTED THROUGH THE PERIOD. THE MINIMUM
TEMPS OVER THE WEEKEND MAY APPROACH THE FREEZING MARK IN A FEW OF
THE NORMALLY COLDER LOCATIONS.
&&
.MARINE...WINDS AND SEAS ARE FORECAST TO BE IN THE SCEC RANGE TODAY
AND TONIGHT ASSOCIATED WITH THE COLD FRONTAL PASSAGE. WINDS AND SEAS
WILL DIMINISH WEDNESDAY AND REMAIN OFFSHORE BELOW HEADLINE CRITERIA
THROUGH THE UPCOMING WEEKEND.
&&
.FIRE WEATHER...HIGH SURFACE WIND SPEEDS AND LOW RELATIVE HUMIDITY
HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR MUCH OF OUR
FLORIDA ZONES THIS AFTERNOON. WILL CANCEL THE WATCH FOR OUR GEORGIA
ZONES THIS AFTERNOON AS MINIMUM AFTERNOON RH VALUES SHOULD STAY
ABOVE CRITICAL LEVELS. DRY CONDITIONS WILL CONTINUE INTO WEDNESDAY
AND WE WILL ISSUE A RED FLAG WARNING FOR ALL FLORIDA ZONES DUE TO
EXPECTED LONG DURATIONS OF LOW RH. DURATIONS APPEAR TO BE MARGINAL
FOR OUR GEORGIA ZONES WEDNESDAY AFTERNOON AND FOR NOW WE WILL KEEP
THE WATCH IN PLACE.
&&
.AVIATION...MAINLY IFR CIGS OVERNIGHT CONTINUING SHORTLY AFTER
SUNRISE. RAIN SHOULD MOSTLY BE LIGHT TO MODERATE WITH A POSSIBLE
THUNDERSTORM IN AND AROUND THE VALDOSTA REGION LATE MORNING TO EARLY
AFTERNOON AND ALONG THE TWEB ROUTES. WINDS WILL BE GUSTY THIS
AFTERNOON AND HAVE INCLUDED WIND GUSTS TO 25KT FROM 18Z TO EARLY
EVENING AT MOST SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 84 47 71 44/ 50 00 00 10
PANAMA CITY 78 50 67 47/ 30 00 00 10
DOTHAN 80 46 64 42/ 30 00 00 10
ALBANY 80 45 67 42/ 50 00 00 10
VALDOSTA 82 47 71 43/ 50 00 00 10
CROSS CITY 80 51 72 47/ 40 00 00 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FIRE WEATHER WATCH WEDNESDAY AFTERNOON DUE TO POSSIBLE LONG
DURATIONS OF LOW RH.
FL...RED FLAG WARNING FROM 11 AM TO 8 PM TODAY FOR ALL BUT TAYLOR...
LAFAYETTE AND DIXIE COUNTIES DUE TO A COMBINATION OF LOW RH
AND 20 FOOT WIND SPEEDS GREATER THAN 15 MPH.
RED FLAG WARNING IN EFFECT FOR ALL ZONES DUE TO EXPECTED LONG
DURATIONS OF LOW RH.
&&
AVIATION/FIRE WEATHER...LANIER
PUBLIC/MARINE...BARRYHazardous weather outlook, Mar 21, 4:29 AM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EST TUE MAR 21 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-221028- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 529 AM EST TUE MAR 21 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL GRADUALLY MOVE THROUGH THE AREA TODAY AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE...ESPECIALLY EAST OF TALLAHASSEE WHERE THE STORM PREDICTION CENTER HAS IN A SLIGHT RISK AREA. THE MAIN THREATS WILL BE STRONG DAMAGING STRAIGHT LINE WINDS...HAIL AND EVEN AN ISOLATED TORNADO. TONIGHT...THE COLD FRONT WILL DRIFT EAST AND MOVE THE CONVECTION OUT OF THE AREA. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER ENTERING THE SURF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH PRESSURE WILL BUILD INTO THE REGION...BRINGING STRONG WEST TO NORTHWEST WINDS AND A MUCH COOLER AND DRIER AIRMASS. TEMPERATURES WILL BELOW NORMAL FOR THE NEXT SEVERAL DAYS. THOUGH A BRIEF PERIOD OF RAIN IS EXPECTED ON THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY DUE TO THE LIMITED THREAT OF SEVERE STORMS. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
Nearby
Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.